This paper defines path integrals in phase space without using a time‐division approach followed by a limiting process, thereby generalizing a similar procedure used in configuration space. This is useful since the path integral approach cannot always be formulated in configuration space (e.g., when the Hamiltonian is arbitrary) but can always be formulated in phase space. The most general Gaussian measure, absorbing the quadratic portion of the functional to be integrated, is constructed, and large classes of path integrals are evaluated with respect to it. Applications are given to the perturbation expansion and the semiclassical (WKB) expansion for arbitrary Hamiltonians.
Skip Nav Destination
Research Article| August 11 2008
Phase space path integrals, without limiting procedure
J. Math. Phys. 19, 298–307 (1978)
Maurice M. Mizrahi; Phase space path integrals, without limiting procedure. J. Math. Phys. 1 January 1978; 19 (1): 298–307. https://doi.org/10.1063/1.523504
Download citation file:
Don't already have an account? Register
You could not be signed in. Please check your credentials and make sure you have an active account and try again.
Could not validate captcha. Please try again.